Alert archive / South Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 178, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 7, 2015, 5:31 PM CDT for Lyman County, South Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 5:31 PM CDT (22:31 UTC)
- Expired
- Aug 7, 2015, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lyman County, SD
The radar
The Aberdeen radar (KABR), 211 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WUUS53 KABR 072231
SVRABR
SDC085-072315-
/O.NEW.KABR.SV.W.0178.150807T2231Z-150807T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
531 PM CDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LYMAN COUNTY IN CENTRAL SOUTH DAKOTA...
* UNTIL 615 PM CDT
* AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 5 MILE
CORNER...OR NEAR PRESHO...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PRESHO AROUND 540 PM CDT.
FATE DAM AROUND 550 PM CDT.
BYRE LAKE AROUND 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4389 10019 4401 10028 4412 9993 4393 9979
TIME...MOT...LOC 2231Z 255DEG 17KT 4396 10014
HAIL...1.00IN
WIND...60MPH
$$
PARKIN2 follow-up statements
585
WWUS53 KABR 072250
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
550 PM CDT FRI AUG 7 2015
SDC085-072315-
/O.CON.KABR.SV.W.0178.000000T0000Z-150807T2315Z/
LYMAN SD-
550 PM CDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL LYMAN COUNTY...
AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FATE DAM...OR
NEAR PRESHO...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BYRE LAKE AROUND 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4391 10002 4402 10011 4410 9991 4393 9979
TIME...MOT...LOC 2250Z 255DEG 18KT 4399 10001
HAIL...1.00IN
WIND...60MPH
$$
CONNELLY404
WWUS53 KABR 072308
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
608 PM CDT FRI AUG 7 2015
SDC085-072317-
/O.EXP.KABR.SV.W.0178.000000T0000Z-150807T2315Z/
LYMAN SD-
608 PM CDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LYMAN COUNTY
WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4391 10002 4402 10011 4410 9991 4393 9979
TIME...MOT...LOC 2304Z 255DEG 17KT 4399 10001
$$
CONNELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:45 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 7, 2:45 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 245 PM CDT FRI AUG 7 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 244 PM CDT FRI AUG 7 2015 PCPN CHANCES ARE THE MAIN CHALLENGE DURING THE SHORT RANGE FORECAST. FOR TNT WILL MAINTAIN POPS OVER ESPECIALLY THE EASTERN CWA WHERE THE LLJ KICKS IN LATE. THERE COULD BE ISOLD CONVECTION YET EARLY THIS EVENING GIVEN WEAK WAVE MOVING OVER THE AREA SO WILL ALSO KEEP MENTION OF THAT. FOR SATURDAY THROUGH SUNDAY A LOW LEVEL BOUNDARY WILL REMAIN STRETCHED FROM EAST TO WEST ACROSS THE STATE. THIS FRONT WILL LIKELY BE A FOCUS AND HELP TO PRODUCE OCCASIONAL SHOWERS/STORMS...ESPECIALLY SATURDAY NIGHT INTO SUNDAY AS THE SYSTEM CURRENTLY OVER THE WESTERN GREAT BASIN EJECTS ENE ACROSS THE REGION. FOR NOW IT STILL APPEARS THAT THE MAIN AREA OF RAIN WILL FORM OVER THE WESTERN HIGH PLAINS SAT NIGHT AND THEN ADVECT TOWARD CENTRAL/SC SOUTH DAKOTA TOWARD SUNDAY MORNING. FURTHER NORTH A BACK DOOR SFC HIGH WILL START TO MAKE ITS PRESENCE FELT AND SHOULD BEGINNING PUSHING THE LL BOUNDARY SOUTH BY LATE SUNDAY AND SUNDAY NIGHT AS FLOW ALOFT TRANSITIONS FROM WESTERLY TO NORTHWESTERLY. TEMPERATURES ARE EXPECTED TO AVERAGE OUT NEAR NORMAL ALTHOUGH THEY COULD BE A BIT COOLER THAN NORMAL FOR SUNDAY AS SFC HIGH NUDGES IN FROM THE NORTH. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 244 PM CDT FRI AUG 7 2015 DETERMINISTIC ECMWF AND GFS ENSEMBLES AGREE THAT AN UPPER RIDGE WILL BE ANCHORED OVER THE PLAINS STATES THROUGH THE EXTENDED PERIOD...WITH ONLY THE DETERMINISTIC GFS BRINGING A SHORTWAVE ACROSS THE NORTHERN TIER OF THE COUNTRY...SUPPRESSING THE RIDGE AROUND MID WEEK. WILL IGNORE THIS SOLUTION FOR THE TIME BEING AS IT IS TOO DRASTIC AN OUTLIER. THUS...ANTICIPATE A DRY FORECAST. 700MB TEMPERATURES WILL FOLLOW A GRADUAL WARMING TREND...PEAKING BETWEEN +13 AND +16C...OR ABOUT A STANDARD DEVIATION ABOVE CLIMO. THUS...ANTICIPATE SEEING TEMPS SEVERAL DEGREES ABOVE CLIMO FOR MUCH OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1227 PM CDT FRI AUG 7 2015 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. SCT VFR SHOWERS MOVING INTO KABR TERMINAL EARLY IN THE TAF PERIOD BUT SHOULD BE SHORT LIVED. ADDITIONAL MORE WIDESPREAD VFR SHOWERS WILL DEVELOP TONIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TDK LONG TERM...CONNELLY AVIATION...CONNELLY
Hazardous weather outlook, Aug 7, 4:11 AM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 411 AM CDT FRI AUG 7 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-080915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 411 AM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE NORTH DAKOTA...SOUTH DAKOTA BORDER TODAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TONIGHT...MAINLY FOR AREAS SOUTH OF HIGHWAY 14. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WHILE THERE WILL BE OFF AND ON CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SD
In the hours before
Special weather statement, Aug 7, 5:18 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 518 PM CDT FRI AUG 7 2015 SDZ016-034-036-072300- SULLY SD-POTTER SD-HYDE SD- 518 PM CDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HYDE...NORTHEASTERN SULLY AND SOUTHEASTERN POTTER COUNTIES UNTIL 600 PM CDT... AT 518 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AGAR...OR 8 MILES NORTHEAST OF ONIDA...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AGAR...COTTONWOOD LAKE NEAR AGAR AND STONE LAKE. LAT...LON 4474 10015 4487 10020 4495 9960 4473 9953 TIME...MOT...LOC 2218Z 264DEG 25KT 4482 10000 PARKIN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:18 PM CDT | Special Weather Statement | ABR | Sully | 42 min |
| Aug 7, 5:41 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hyde, Potter, Sully | 34 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.